Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Rotationally symmetric solutions for shallow membrane caps


Author: R. W. Dickey
Journal: Quart. Appl. Math. 47 (1989), 571-581
MSC: Primary 73K15
DOI: https://doi.org/10.1090/qam/1012280
MathSciNet review: MR1012280
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the displacements and stresses in a shallow membrane cap with either displacement or stress prescribed on the boundary and subjected to a small applied pressure. It is shown that if the prescribed boundary stress is sufficiently large there is a rotationally symmetric solution and if the applied pressure is large there is a solution to the problem with zero displacement prescribed on the boundary. However, there are situations in which there are no rotationally symmetric solutions. One case is described in which there are no rotationally symmetric solutions unless the prescribed boundary stress or prescribed boundary displacement is large.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K15

Retrieve articles in all journals with MSC: 73K15


Additional Information

DOI: https://doi.org/10.1090/qam/1012280
Article copyright: © Copyright 1989 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website